MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number FT20LN35NGF003N
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hole in the pilot bulb was found.
 
Additional Manufacturer Narrative
Other, other text: returned device was received for evaluation.During the evaluation of the device the customer reported condition was not confirmed.No fault found.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.
 
Event or Problem Description
A hole in the pilot bulb was found.
 
Additional Manufacturer Narrative
Other, other text: this mdr was generated under protocol b10010116, as a result of warning letter cms# (b)(4).A manufacturing device history record (dhr) review was not performed because the results of the complaint investigation do not indicate a problem with the manufacture of the device.A product sample was received for evaluation.Visual and functional testing were performed.Physical condition of the device was examined by the naked eye under normal lighting, no defects were identified.Leak test was conducted to see if there were any functional problem.A leak was detected in the pilot balloon.There was an approximately 1 mm cut in the pilot balloon, which was located at the end of the inflation valve.The root cause of the reported issue was not determined.Devices are 200 percent inspected for leaks prior to packaging: once by manufacturing and once by quality.If the cut was present, it would have been detected during the leak tests.Due to the location of the cut, a force may have been applied to the balloon or the balloon was trapped between objects, which could have caused the inflation valve to pierce the balloon.Actions taken to mitigate the reported: no adverse trends have been identified related to this issue.No corrective actions are planned at this time.If the occurrence of this issue increases significantly, additional investigative action will be taken.Additional information provided in d4, h2.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13020315
Report Number3012307300-2021-12947
Device Sequence Number4976696
Product Code JOH
UDI-Device Identifier15019517249910
UDI-Public15019517249910
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT20LN35NGF003N
Device Catalogue NumberFT20LN35NGF003N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer02/15/2022
12/19/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/18/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 MO
Patient SexMale
Patient Weight7 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American